Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Suggest treatment for lung cancer

My mom recently started taking Xalkori (Thursday) to treat lung cancer. She has various symptoms which seem associated with the cancer, most notably difficulty swallowing (liquids, not solids). However her difficulty breathing has seemed to worsen since she started taking Xalkori. I have read that is a possible side effect (albeit rare) of Xalkori. At what point is the difficulty breathing associated with the cancer, vs. a side effect of the drug? The website makes it sound like I should contact my healthcare provider immediately. It s not like she s gasping for air, but it does seem worse (wasn t really a symptom before). How concerned should we be? Thanks.
Mon, 9 Mar 2015
Report Abuse
General & Family Physician 's  Response
hi,
am very sorry for your mothers problem..
does she run fevers?
yes crizotinib(xalkori) can cause breathing problems..it can be due to drug induced pneumonitis..as it is a common side effect you cant avid it..
approach you doctor if she ihas moderate to severe breathing problem..
its no wrong if you can bring this to the notice of your doctor now (if possible)
hope my answer helped you
if you have any more queries i would be happy to help you..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother has small cell lung cancer. She was diagnosed 10/30/09. 9 weeks ago she was released from her cancer doctor and placed with Hospice. It...

Recent questions on  Esophageal dysphagia

doctor1 MD

Sir, 1& 1/2 yr ago My 3 1/2 Yrs old child has accidently intake of 80 % concentrated KOH drops.We consulted nearby hospital and confirmed nothing...

doctor1 MD

Are headaches a common symptom of eosinophilic esophagitis? I was diagnosed monday and put on a restricted food diet to determine the food(s) that...

doctor1 MD

Hi, I have sore throat, canker sore in different places on the mouth and pharynx. I also have difficulty swallowing. This symptoms persist for more...

doctor1 MD

symptoms: sleeps 12hrs with interuptions about 5-10 times to urinate. Sleeps during the day 1-3 hours total, intermittently. Numbness of feet with...

doctor1 MD

I am getting the sensation that food is getting stuck//slowed down by a dull pain in my back. When trying to wash down with cold liquids I can feel...

doctor1 MD

I am a 50 year old female, former heavy drinker. Have a pain sometimes when i swallow. Had barium swallow that came back normal. No swelling...

doctor1 MD

yes, thanks. I have many problems that mimic heart disease , how will I ever know if it is really a heart attack or just one of my other...